Alert archive / Texas / Tornado Warnings in 1998
Tornado Warning 3, NWS El Paso, TX
NWS El Paso, TX issued this tornado warning at Oct 27, 1998, 12:00 PM MST for Hudspeth County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 27, 1998, 12:00 PM MST (19:00 UTC)
- Expired
- Oct 27, 1998, 1:00 PM MST
- In force
- 60 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Hudspeth County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 12:15 PM MST | Hail 2 | Cornudas, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
938 WFUS1 KELP 271904 RRA TORELP TXC229-272000- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE EL PASO TX 1200 PM MST TUE OCT 27 1998 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * TORNADO WARNING FOR... NORTHERN HUDSPETH COUNTY IN SOUTHWESTERN TEXAS * UNTIL 100 PM MST * AT 1154 AM MST...DOPPLER RADAR INDICATED A TORNADO 25 MILES WEST OF DELL CITY MOVING EAST AT 40 MPH. * THE TORNADO WILL BE NEAR... DELL CITY AT 1225 PM HAIL TO TWO INCHES HAS BEEN REPORTED WITH THIS STORM IN THE HUECO MOUNTAINS IN EASTERN EL PASO COUNTY. ...THIS IS A DANGEROUS STORM SITUATION..ACT QUICKLY. GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this tornado warning went out at Oct 27, 3:00 AM MST, 9 hours earlier.
Area forecast discussion, Oct 27, 3:00 AM MST, 9 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 300 AM MST TUE OCT 27 1998 ISOLATED EFFICIENT HAIL PRODUCERS FAST MOVING UP FROM THE SOUTHWEST THIS EARLY MORNING. ONLY SPEED SHEAR AVAILABLE TODAY AS LOWEST LEVELS ARE AROUND TO THE SOUTHWEST. SURFACE FRONT PASSES THROUGH THIS MORNING BUT HAS LITTLE TO NO CAA IN SOUTHERN FORECAST AREA (FA). NEGATIVELY-TILTED TROF PASSAGE TO OCCUR AROUND 00Z. RUC2 FORECAST SOUNDINGS SHOW MOIST MID-LEVELS AND COOLING 500 TEMPS THROUGH 18Z. ETA THE CHOSEN MODEL. POSSIBLE STRONG THUNDERSTORMS CONTINUE TODAY AS JET ENTRANCE REGION AND PVA TRANSLATE ACROSS FA. BOTH ETA/NGM SHOW GOOD 300MB DIVERGENCE THROUGH 18Z WESTERN FA...00-03Z EASTERN FA. PVA ENDS FOR ALL BUT NE FA BY 00Z. SO WILL DROP ALL POPS FOR TONIGHT EXCEPT EXTREME NORTHEAST FA...AND ONLY LIGHT POPS THERE. COOL AIR QUICKLY BRUSHES THE REGION TONIGHT AND PASSES EAST FOR NO THICKNESS CHANGE BY WEDNESDAY MORNING. LEE TROF DEEPENS TONIGHT-WED FOR RELATIVELY WARM MIN TEMPS TONIGHT AND LITTLE DROP IN MAX TEMPS WEDNESDAY. WEAK RIDGING FOR THURSDAY. MRF/EC/CANADIAN ALL PASS NEXT DEEPER LOW THROUGH NORTHERN NEW MEXICO ON SATURDAY. LOOKS LIKE A WET WINDY WEEKEND. 6/// RAMEY SILVER CITY TB 69/ 42/ 70 400 TRUTH OR CONSEQUENCES TB 71/ 47/ 72 400 ALAMOGORDO TB 74/ 47/ 75 410 CLOUDCROFT TB 56/ 35/ 57 630 LORDSBURG TB 76/ 45/ 77 300 DEMING TB 75/ 45/ 76 400 LAS CRUCES TB 74/ 44/ 75 400 EL PASO TB 75/ 50/ 76 400
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 10:05 AM MST | Tornado Warning | EPZ | El Paso | 65 min |
| Oct 27, 11:00 AM MST | Tornado Warning | EPZ | El Paso, Hudspeth | 60 min |
| Oct 27, 12:10 PM MST | Tornado Warning | EPZ | Duval | 60 min |
Nearby
Tornado Warnings in Texas, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.